I am on Depo birth control injection, and I was prescribed Medroxyprogesterone to induce my periods. Does not that mean my body is ovulating even though I am on birth control?
Welcome to icliniq.com.
Thanks for writing in, and I understand your concern.
No, you are not ovulating. Let me explain.
The progesterone hormone level is very high when on Depo birth control injection. This will suppress the normal rise in hormones, due to which your follicles will not develop. It results in no ovulation. The inner lining of the uterus is thinned out so that you do not get periods.
But when you take the sudden dose of Medroxyprogesterone, the inner lining of the uterus (endometrium) alone is increased. It does not act on the ovary. When you top the Medroxyprogesterone pills, you get withdrawal bleeding. Suppression of the ovaries is on for much longer, so you do not ovulate when on Depo, and it is an excellent contraceptive.
Hope I have clarified your query. All the best.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
Symptoms improve by suppressing the secretion of progesterone and ovulation ... Read fullI have ovulation and period symptoms even after taking Depot. Why?
.. does not offer immediate protection and it is advised to maintain abstinence for at least three weeks post-injection before the hormonal balance is readjusted for the cycle. Also, intermenstrual bleeding in form of dark brown blood is a common sid... Read fullIs there any chance for pregnancy even after taking Depo shot?
.. a high chance of pregnancy. You can confirm or rule out the same with a simple home pregnancy test. The effect of a single depot of 150 mg lasts for three to four months. It means you are not protected against pregnancy in the last two months. If ... Read full
Ask your health query to a doctor online?Ask an Obstetrician & Gynaecologist Now